I wonder if anyone can help with a little reassurance - My 13 yr old daughter is new to cluster headaches - she has three to four a day which are curtailed quite quickly with hi flow oxygen. However her last attack was much shorter in duration but at the end of it she seemed to faint - falling forward in the chair, eyes closede and unable to answer me or move independently. Probably only lasted a minute or so and then slowly came around.
She is also having episodes both before and after an attack where she says the world goes black to her, she doesn't fall but is aware that when she feels normal again she is confused as to quite where she is.
Does this sound normal to more seasoned sufferers?
Apologies for typos - struggling with my keyboard for some reason!
Login to add comments
two things to eliminate is she on verapamil meds they can cause dizzyness i get it bending over.
has the gp rulled out "petit mal"
Thank you Duetto, she's not on that drug but is on Amiltriptyline,Melatonin and Gabapenti. The first two for almost three months, Gabapentin for a month or so with an increasing dose-but these were given for her status migraine which continues unabated.
The gp has not ruled petit mal out, mostly because she is passed straight to the Neurologist for everything these days....
melissa you can make a point of watching her eyes at this stage to see if they roll upwards or flick upwards just for a second or too. My daughter when young had petit mal and grew out of it within a couple of years.
tried Gabapentine in the past and had very bad visual disturbences as a side effect [saw blue lines in my vision and also with my eyes closed as well], nurse took me off then asap when i reported it. May not be the case with you daughter we are all different and it works well for some.
I would question the dr on side effets of gabapentine as siezure related conditions are shown on the NHS web as side effects
may be a red herring but get it eliminated
Ask to see the neuro soonest, any new and unusual symptom should be checked out by him/her. Sounds quite scary when they happen, so hope you get an answer soon. Its not usual in CH, that's all I can say. I wouldn't hazard a guess for anything else, I'm not a doctor!
Sorry to hear about what your daughter is going through. It would be best to discuss this with your GP/ Neuro as soon as possible. Please let us know you and your daughter get on.
It is listed as a possible side effect of amitriptyline.
As already stated, reactions like this should be reported to your GP and neurologist.
Is your daughter still with GOSH?
Uncle Manjit is a stones-throw away...